Hail, Kinney
- When
- May 6, 11:30 PM CST
- Where
- Kinney County, 0.6 mi E of Brackettville
- Measured
- 0.75 in hail
- Reported by
- Post Office
- Coordinates
- 29.320, -100.410
The post office and residents reported penny size hail near the town of Fort Clark.
A supercell moved over the crest of the Sierranas Del Burro mountains and intensified as it crossed the Rio Grande.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS EWX wrote it up.
A supercell moved over the crest of the Sierranas Del Burro mountains and intensified as it crossed the Rio Grande.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at May 6, 10:58 PM CST, 32 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1158 PM CDT TUE MAY 6 2008 .AVIATION... MVFR CIGS WILL CONTINUE TO DEVELOP WITH ISOLATED SHOWERS AND THUNDERSTORMS POSSIBLE THROUGH THE NIGHT. AFTER 16Z CEILINGS WILL LIFT AND BECOME VFR BY 21Z. SOUTHEAST WINDS GUSTING TO 20 KTS OVERNIGHT WILL GRADUALLY SHIFT TO THE SOUTHWEST AND WEST AS THE DRY LINE PUSHES EAST OF THE TERMINAL AREAS. SOME THUNDERSTORMS AREA POSSIBLE DURING THE LATE AFTERNOON HOURS. AFTER SUNSET WINDS WILL DECREASE TO AROUND 10 TO 15 KTS. && .PREV DISCUSSION... /ISSUED 1003 PM CDT TUE MAY 6 2008/ UPDATE... UPPER LOW CONTINUES TO TRACK EAST AT 20 KTS OVER SONORA STATE IN MEXICO JUST SOUTH OF ARIZONA. LARGE SCALE LIFT IS INCREASING, HOWEVER CAPPING REMAINS STRONG ACROSS MUCH OF SOUTH CENTRAL TEXAS. SO FAR, STRONG TO SEVERE STORMS HAVE COME OFF THE MOUNTAINS OF MEXICO AND THE BIG BEND HAVE WEAKENED. THE CAP WILL HOLD AT LEAST FOR THIS EVENING. HAVE TRIMMED BACK POPS OUT WEST AND REMOVED THEM ACROSS THE REMAINDER OF SOUTH CENTRAL TEXAS. CAP MAY WEAKEN SOME AS LIFT INCREASES AFTER MIDNIGHT. HAVE LOWERED POPS 10 PERCENT ACROSS THE ENTIRE AREA DUE TO CAP, HOWEVER SEVERE STORMS STILL POSSIBLE ACROSS THE HILL COUNTRY AND ALONG THE RIO GRANDE, AS NOTED BY THE SEVERE STORM WEST OF EAGLE PASS. FOR TONIGHT, HAVE RE-ESTABLISHED SENSIBLE WEATHER TRENDS WITH 12Z WEDNESDAY VALUES REASONABLE AND DID NOT CHANGE. FIRE WEATHER... CRITICAL FIRE WEATHER CONDITIONS APPEARING EVEN MORE FAVORABLE FOR WEDNESDAY AFTERNOON ACROSS WESTERN AREAS OF SOUTH CENTRAL TEXAS. RAINFALL MAY HAVE LESS OF AN IMPACT DUE TO FAST STORM MOTIONS. PREV DISCUSSION... /ISSUED 630 PM CDT TUE MAY 6 2008/ AVIATION... A STIFF SOUTHEAST WIND WILL PERSIST THROUGH THE NIGHT. MVFR CEILINGS WILL DEVELOP AROUND 05Z WITH SOME LIGHT RAIN SHOWERS PUSHING EAST ACROSS KDRT. A STRONG DISTURBANCE WILL GENERATE SQUALL LINE SHOWERS AND THUNDERSTORMS AS EARLY AS 14Z, PUSHING ACROSS THE I-35 CORRIDOR BY 20Z. SOME UNCERTAINTY EXISTS WITH THE LOCATION OF THE DRY LINE WED AFTERNOON, SO KEPT A CHANCE OF TSTMS IN KAUS TERMINAL THROUGH THE AFTERNOON. SOME STORMS MAY BECOME SEVERE VCNTY KAUS. AFTER 21Z, THE REST OF THE TERMINALS WILL HAVE DRY WEST WINDS GUSTING TO 25 KTS. PREV DISCUSSION... /ISSUED 331 PM CDT TUE MAY 6 2008/ DISCUSSION... SERIES OF LOW AMPLITUDE TROFS WILL CONTINUE TO COME ACROSS THE AREA FROM THE WEST THROUGH TONIGHT...THEN THE MAIN 500 HPA LOW IS FORECAST TO SWEEP ACROSS SOUTH CENTRAL TEXAS FROM THE WEST WEDNESDAY MORNING AND AFTERNOON. EVEN THOUGH IT IS EARLY MAY... WEDNESDAYS WEATHER SYSTEM WILL MOVE ACROSS THE AREA AT ABOUT THE SAME SPEED AS THESE WEATHER SYSTEMS DID IN MARCH AND APRIL. AS A RESULT EXPECT INCREASING RAIN CHANCES TONIGHT... THAT WILL THEN DECREASE QUICKLY FROM THE WEST ON WEDNESDAY. INCLUDED A CHANCE OF SHOWERS OR THUNDERSTORMS THRU THIS AFTERNOON UNDER PARTLY CLOUDY TO MOSTLY CLOUDY SKIES...AS A FEW WEAK WAVES OF ENERGY COME ACROSS FROM THE WEST. NEW SHOWER AND THUNDERSTORM DEVELOPMENT WILL FOLLOW FROM THE WEST THIS EVENING AND THEN DEVELOP EASTWARD IN THE NIGHT AS AN AREA OF SHOWERS AND THUNDERSTORMS COMES OVER THE REGION...ASSOCIATED WITH THE MAIN 500 HPA LOW. AS THE LOW TRACKS ACROSS WEDNESDAY...SKIES ARE FORECAST TO DECREASE FROM THE WEST IN THE DAY WEDNESDAY ALONG WITH THE CHANCE OF RAIN DECREASING ALSO. WARMER AFTERNOON HIGHS WILL FOLLOW WEDNESDAY...AND UNSEASONABLY WARM AFTERNOONS STILL LOOK LIKELY THURSDAY AND FRIDAY THROUGH SATURDAY...PER TRENDS FROM PREVIOUS NCEP AND ECMWF SOLUTIONS...AND THE CURRENT WEATHER TRENDS THAT BEGAN IN EARLY FEBRUARY OF THIS YEAR...WITH DRY WEST WINDS SENDING AFTERNOON HIGHS INTO THE 90S. FORECASTS FOR THE WEEKEND STILL SHOW ANOTHER COOL FRONT COMING SUNDAY AND THEN ANOTHER COOL FRONT COMING ON TUESDAY OF NEXT WEEK. FOR THESE WEATHER SCENARIOS INDICATED A SLIGHT CHANCE OF SHOWERS OVER THE EAST PART OF THE AREA. ONLY SLIGHT MODERATION IN DAYTIME HIGHS IS INDICATED WITH THESE WEAK COOL FRONTS...AS THESE WEATHER SYSTEMS WILL MAINLY CAUSE THE WINDS TO SHIFT TO THE NORTH AND NORTHWEST. FIRE WEATHER... CONDITIONS LOOK FAVORABLE FOR A CRITICAL FIRE DAY OVER WESTERN COUNTIES WEDNESDAY AFTERNOON...AS VERY DRY AFTERNOON AIR IS EXPECTED OVER THESE AREAS AGAIN THURSDAY AND FRIDAY. RAIN CHANCES REMAIN GOOD THROUGH EARLY WEDNESDAY. FAST MOVEMENT OF THE WEATHER SYSTEM ON WEDNESDAY COULD RESULT IN MANY AREAS NEAR AND WEST OF THE I-35 CORRIDOR FAILING TO RECEIVE A WETTING RAIN. WILL INDICATE THE DRY WEATHER POTENTIAL IN THE FWF FOR NOW. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 67 84 61 93 68 / 30 50 10 - - AUSTIN BERGSTROM INTL AIRPORT 68 84 56 93 66 / 30 50 10 - - DEL RIO INTL AIRPORT 67 97 61 100 70 / 40 20 - - - SAN ANTONIO INTL AIRPORT 68 89 61 95 69 / 30 40 - - - && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && 04/06
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 547 AM CDT TUE MAY 6 2008 TXZ171>173-183>194-202>209-217>225-228-071100- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 547 AM CDT TUE MAY 6 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT... SEVERE THUNDERSTORMS ARE POSSIBLE BEGINNING LATE TODAY ACROSS VAL VERDE COUNTY...THEN SPREADING EAST AND SOUTH OVERNIGHT TO THE I-35 CORRIDOR. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... SEVERE THUNDERSTORMS ARE POSSIBLE EARLY WEDNESDAY ALONG AND EAST OF INTERSTATE 35. WINDS AND RELATIVE HUMIDITIES MAY EXCEED CRITICAL THRESHOLDS WEDNESDAY AFTERNOON ACROSS THE EDWARDS PLATEAU...INCLUDING KINNEY AND VAL VERDE COUNTIES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATE TODAY INTO WEDNESDAY DUE TO THE POTENTIAL FOR STORMS TO BECOME SEVERE.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1118 PM CDT TUE MAY 6 2008 TXZ183-202-217-070515- KINNEY-MAVERICK-VAL VERDE- 1118 PM CDT TUE MAY 6 2008 ...A STRONG THUNDERSTORM WAS AFFECTING KINNEY...MAVERICK AND VAL VERDE COUNTIES... AT 1110 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 21 MILES WEST OF QUEMADO...MOVING NORTHEAST AT 31 MPH. THIS STORM WILL PASS NORTH QUEMADO AND MOVE THROUGH BRACKETTVILLE. MARBLE SIZE HAIL IS EXPECTED WITH THIS STORM.
The Laughlin AFB radar (KDFX), 14 km away, was scanning. The volume nearest the first event began at 05:31 UTC.
1 hail. Local standard time, as filed.
The post office and residents reported penny size hail near the town of Fort Clark.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2008Every state in 2008This day in weather historyWarnings in Texas, May 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 102087.